Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Embedding of closed categories into monoidal closed categories
HTML articles powered by AMS MathViewer

by Miguel L. Laplaza PDF
Trans. Amer. Math. Soc. 233 (1977), 85-91 Request permission

Abstract:

S. Eilenberg and G. M. Kelly have defined a closed category as a category with internal homomorphism functor, left Yoneda natural arrows, unity object and suitable coherence axioms. A monoidal closed category is a closed category with an associative tensor product which is adjoint to the int-hom. This paper proves that a closed category can be embedded in a monoidal closed category: the embedding preserves any associative tensor product which may exist. Besides the usual tools of the theory of closed categories the proof uses the results of B. Day on promonoidal structures.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 18D15
  • Retrieve articles in all journals with MSC: 18D15
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 233 (1977), 85-91
  • MSC: Primary 18D15
  • DOI: https://doi.org/10.1090/S0002-9947-1977-0480686-8
  • MathSciNet review: 0480686